Shrinkage strategies in some multiple multi-factor dynamical systems
ESAIM: Probability and Statistics, Tome 16 (2012), pp. 139-150.

In this paper, we are interested in estimation problem for the drift parameters matrices of m independent multivariate diffusion processes. More specifically, we consider the case where the m-parameters matrices are supposed to satisfy some uncertain constraints. Given such an uncertainty, we develop shrinkage estimators which improve over the performance of the maximum likelihood estimator (MLE). Under an asymptotic distributional quadratic risk criterion, we study the relative dominance of the established estimators. Further, we carry out simulation studies for observation periods of small and moderate lengths of time that corroborate the theoretical finding for which shrinkage estimators outperform over the MLE. The proposed method is useful in model assessment and variable selection.

DOI : https://doi.org/10.1051/ps/2010015
Classification : 62M05,  58J65
Mots clés : asymptotic distributional risk, diffusion process, MLE, Shrinkage estimator, Wiener process
@article{PS_2012__16__139_0,
     author = {Nkurunziza, S\'ev\'erien},
     title = {Shrinkage strategies in some multiple multi-factor dynamical systems},
     journal = {ESAIM: Probability and Statistics},
     pages = {139--150},
     publisher = {EDP-Sciences},
     volume = {16},
     year = {2012},
     doi = {10.1051/ps/2010015},
     mrnumber = {2946124},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1051/ps/2010015/}
}
TY  - JOUR
AU  - Nkurunziza, Sévérien
TI  - Shrinkage strategies in some multiple multi-factor dynamical systems
JO  - ESAIM: Probability and Statistics
PY  - 2012
DA  - 2012///
SP  - 139
EP  - 150
VL  - 16
PB  - EDP-Sciences
UR  - http://archive.numdam.org/articles/10.1051/ps/2010015/
UR  - https://www.ams.org/mathscinet-getitem?mr=2946124
UR  - https://doi.org/10.1051/ps/2010015
DO  - 10.1051/ps/2010015
LA  - en
ID  - PS_2012__16__139_0
ER  - 
Nkurunziza, Sévérien. Shrinkage strategies in some multiple multi-factor dynamical systems. ESAIM: Probability and Statistics, Tome 16 (2012), pp. 139-150. doi : 10.1051/ps/2010015. http://archive.numdam.org/articles/10.1051/ps/2010015/

[1] S.E. Ahmed, Shrinkage estimation of regression coefficients from censored data with multiple observations, in Empirical Bayes and Likelihood inference, edited by S.E. Ahmed and N. Reid. Springer, New York (2001) 103-120. | MR 1855562

[2] S.E. Ahmed and A.K. Md.E. Saleh, Improved nonparametric estimation of location vector in a multivariate regression model. J. Nonparametr. Stat. 11 (1999) 51-78. | MR 1719441 | Zbl 0954.62046

[3] A.R. Bergstrom, Continuous Time Econometric Modelling. Oxford University Press, Oxford (1990).

[4] A. Dasgupta, Asymptotic theory of statistics and probability. Springer Science & Business Media, New York (2008). | MR 2664452 | Zbl 1154.62001

[5] M.C.M. De Gunst, On the distribution of general quadratic functions in normal vectors. Stat. Neerl. 41 (1987) 245-251. | MR 935936 | Zbl 0718.62093

[6] S. Engen, R. Lande, T. Wall and J.P. Devries, Analyzing spatial structure of communities using the two-dimensional Poisson lognormal species abundance model. The American Naturalist 160 (2002) 60-73.

[7] S. Iyengar, Diffusion models for neutral activity, in Statistics for the 21st Century : Methodologies for Applications of the Future, edited by C.R. Rao and G. Szekely. Marcel-Dekker (2000) 233-250. | Zbl 1021.62091

[8] A.J. Izenman, Modern Multivariate Statistical Techniques : Regression, Classification, and Manifold Learning. Springer Science, Business Media, LLC (2008). | MR 2445017 | Zbl 1155.62040

[9] G.G. Judge and M.E. Bock, The statistical implication of pre-test and Stein-rule estimators in econometrics. Amsterdam, North Holland (1978). | MR 483199 | Zbl 0395.62078

[10] I. Karatzas and S.E. Shreve, Brownian Motion and Stochastic Calculus. Springer-Verlag, New York (1991). | MR 1121940 | Zbl 0734.60060

[11] A.Y. Kutoyants, Statistical Inference for Ergodic Diffusion Processes, in Springer Series in Statistics. Springer-Verlag, London (2004). | MR 2144185 | Zbl 1038.62073

[12] R.S. Liptser and A.N. Shiryaev, Statistics of Random Processes : Generale Theory I. Springer-Verlag, New York (1977). | Zbl 1008.62072

[13] R.S. Liptser and A.N. Shiryaev, Statistics of Random Processes : Applications II. Springer-Verlag, New York (1978). | MR 1800858 | Zbl 1008.62073

[14] S. Nkurunziza and S.E. Ahmed, Shrinkage Drift Parameter Estimation for Multi-factor Ornstein-Uhlenbeck Processes. Appl. Stoch. Models Bus. Ind. 26 (2010) 103-124. | MR 2722886 | Zbl 1224.91173

[15] G. Papanicolaou, Diffusion in random media, in Surveys in Applied Mathematics, edited by J.B. Keller, D. McLaughlin and G. Papanicolaou. Plenum Press (1995) 205-255. | MR 1366209 | Zbl 0846.60081

Cité par Sources :